Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 16, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at May 22, 2014, 6:04 PM CDT for Cimarron County, Texas County, Oklahoma. It was in force for 71 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 22, 2014, 6:04 PM CDT (23:04 UTC)
- Expired
- May 22, 2014, 7:15 PM CDT
- In force
- 71 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
Counties Cimarron County, OK, Texas County, OK
The radar
The Amarillo radar (KAMA), 175 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 22, 6:45 PM CDT | TSTM WND GST 58 | 2 E Goodwell, OK | |
| May 22, 6:49 PM CDT | TSTM WND GST 60 | 2 W Guymon, OK | |
| May 22, 6:50 PM CDT | TSTM WND GST 67 | 2 E Goodwell, OK | |
| May 22, 6:51 PM CDT | TSTM WND GST 70 | 2 W Guymon, OK | |
| May 22, 6:55 PM CDT | TSTM WND GST 66 | 2 W Guymon, OK | |
| May 22, 6:58 PM CDT | TSTM WND GST 70 | 2 W Guymon, OK | |
| May 22, 7:07 PM CDT | TSTM WND GST 58 | 2 W Guymon, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 41 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 22, 12:53 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.1 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 679 J/kg
- Mixed-layer CIN
- -247 J/kg
- Mixed-layer LCL
- 1350 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
071 WUUS54 KAMA 222304 SVRAMA OKC025-139-230015- /O.NEW.KAMA.SV.W.0016.140522T2304Z-140523T0015Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 604 PM CDT THU MAY 22 2014 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN CIMARRON COUNTY IN THE PANHANDLE OF OKLAHOMA... WESTERN TEXAS COUNTY IN THE PANHANDLE OF OKLAHOMA... * UNTIL 715 PM CDT * AT 600 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF KEYES TO 12 MILES WEST OF GRIGGS...AND MOVING EAST AT 35 MPH. 60 PLUS MILE PER HOUR WINDS HAVE BEEN REPORTED IN KENTON AND KEYES WITH THESE STORMS. * LOCATIONS IMPACTED INCLUDE... GUYMON... KEYES... HOUGH... GRIGGS... GOODWELL... EVA... STURGIS... PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. && LAT...LON 3700 10150 3651 10145 3650 10249 3700 10253 TIME...MOT...LOC 2303Z 259DEG 30KT 3685 10231 3656 10230 $$ SIMPSON
2 follow-up statements
758 WWUS54 KAMA 222340 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 640 PM CDT THU MAY 22 2014 OKC025-222349- /O.CAN.KAMA.SV.W.0016.000000T0000Z-140523T0015Z/ CIMARRON OK- 640 PM CDT THU MAY 22 2014 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CIMARRON COUNTY IS CANCELLED... THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3651 10203 3700 10203 3700 10150 3651 10145 TIME...MOT...LOC 2339Z 259DEG 30KT 3688 10187 3660 10175 $$ OKC139-230015- /O.CON.KAMA.SV.W.0016.000000T0000Z-140523T0015Z/ TEXAS OK- 640 PM CDT THU MAY 22 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN TEXAS COUNTY UNTIL 715 PM CDT... AT 636 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 5 MILES NORTH OF EVA TO 6 MILES NORTH OF TEXHOMA... MOVING EAST AT 35 MPH. * LOCATIONS IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS INCLUDE... GUYMON... HOUGH... GOODWELL... EVA... PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. && LAT...LON 3651 10203 3700 10203 3700 10150 3651 10145 TIME...MOT...LOC 2339Z 259DEG 30KT 3688 10187 3660 10175 $$ SIMPSON
661 WWUS54 KAMA 230016 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 716 PM CDT THU MAY 22 2014 OKC139-230026- /O.EXP.KAMA.SV.W.0016.000000T0000Z-140523T0015Z/ TEXAS OK- 716 PM CDT THU MAY 22 2014 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN TEXAS COUNTY HAS EXPIRED... THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. HOWEVER... GUSTY WINDS ARE STILL POSSIBLE WITH THESE THUNDERSTORMS. REMEMBER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN PARTS OF TEXAS COUNTY UNTIL 8 PM CDT. LAT...LON 3651 10203 3700 10203 3700 10150 3651 10145 TIME...MOT...LOC 2340Z 259DEG 30KT 3688 10186 3660 10174 $$ SIMPSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 3:53 PM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, May 22, 3:53 PM CDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 353 PM CDT THU MAY 22 2014 .DISCUSSION... THROUGH TONIGHT: THUNDERSTORMS HAVE ALREADY DEVELOPED ACROSS THE EASTERN TEXAS PANHANDLE AND THE SOUTH CENTRAL TEXAS PANHANDLE, MAINLY DUE TO DIURNAL HEATING AND SOME TOPOGRAPHIC INFLUENCE FROM UPSLOPE FLOW IMPINGING ON THE CAPROCK AND PALO DURO CANYON. THE ENVIRONMENT WITHIN THIS AREA IS MODERATELY UNSTABLE WITH MIXED LAYER CAPE VALUES BETWEEN 1500 AND 2000 J/KG, BUT EFFECTIVE SHEAR VALUES BETWEEN 20 AND 25 KT. SHORT HODOGRAPHS WILL LIKELY RESULT IN SOME WEAKLY ORGANIZED AND SLOW MOVING MULTICELL CLUSTERS. THE MODERATELY UNSTABLE ENVIRONMENT WILL CONTRIBUTE TO WATER LOADING WITHIN THE UPDRAFT, AND DOWNDRAFT CAPE VALUES UP TO 1400 J/KG AND NEARLY DRY ADIABATIC LOW- LEVEL LAPSE RATES SUGGEST THE MAIN HAZARD WILL BE DAMAGING WINDS UP TO 70 MPH. A LESSER RISK FOR LARGE HAIL UP TO GOLF BALL SIZE IS ALSO POSSIBLE DUE TO STEEP MID-LEVEL LAPSE RATES AND HAIL GROWTH CAPE VALUES BETWEEN 400 AND 600 J/KG. THE MORE ORGANIZED ACTIVITY THUS FAR HAS OCCUR ED IN EASTERN NEW MEXICO WHERE MORE FAVORABLE DYNAMICS AND STRONGER FLOW ALOFT ARE AIDING/ENHANCING THE CONVECTION. IN FACT, THE ENVIRONMENT IN THE WESTERN PANHANDLE IS ALSO MODERATELY UNSTABLE WITH MIXED LAYER CAPE VALUES 1500 TO 2500 J/KG AND EFFECTIVE SHEAR VALUES 25 TO 30 KT. THE PRIMARY CONVECTIVE MODE WILL REMAIN ORGANIZED MULTICELL CLUSTERS, BUT A LOOSELY ORGANIZED SUPERCELL OR TWO CAN'T BE DISCOUNTED. THE SAME PRIMARY STORM HAZARDS ARE EXPECTED IN THE WEST, BUT IF THERE IS A SUSTAINED, DISCRETE SUPERCELL THAT DEVELOPS, A 2-INCH HAIL STONE ISN'T COMPLETELY OUT OF THE REALM OF POSSIBILITY. LOCALLY HEAVY RAIN IS ALSO A CONCERN WITH THESE STORMS THROUGH THIS EVENING. EXPECT CONVECTION TO INCREASE IN COVERAGE AND INTENSITY THIS AFTERNOON AND EVENING AS OUTFLOW FROM DECAYING STORMS LEADS TO UPSCALE GROWTH AND ADDITIONAL CONVECTION ACROSS SOUTHEAST NEW MEXICO MOVES OUR WAY. THE HIGHEST CHANCES FOR RAIN THROUGH THIS EVENING WILL BE WEST OF A BEAVER TO CLAUDE LINE. THE SEVERE WEATHER THREAT SHOULD END BY 11 PM. MOST OF THIS CONVECTION WILL DIMINISH BY 1 AM, BUT A SECOND ROUND OF SHOWERS AND STORMS APPEARS LIKELY TO DEVELOP LATE TONIGHT. REGARDING THIS SECOND ROUND, MODELS ARE HINTING AT A MESOSCALE BOUNDARY (PROBABLY AIDED BY CONVECTION) DEVELOPING FROM NEAR VEGA TO BEAVER. A SHORTWAVE TROUGH WILL APPROACH FROM THE SOUTHWEST, DIFFLUENCE ALOFT INCREASES, AND WE MAY EVEN SEE SOME LIFT FROM A JET STREAK. IN THE LOW-LEVELS, A 30-KT LOW-LEVEL JET WILL USHER IN IMPRESSIVE MOISTURE TRANSPORT AND RESIDUAL OUTFLOW BOUNDARIES AND CONFLUENCE ALONG THE AFOREMENTIONED BOUNDARY WILL SERVE AS A FOCUSING MECHANISM FOR RENEWED DEVELOPMENT. THE HIGHEST CHANCES FOR RAIN AND STORMS WILL BE ACROSS THE CENTRAL AND SOUTHWEST PANHANDLES. HAVE SOME CONCERN FOR HEAVY RAIN GIVEN THE FAVORABLE DYNAMICS IN PLACE. FURTHERMORE, PWATS ARE FORECAST TO INCREASE BETWEEN 1.00 AND 1.40 INCHES OVERNIGHT, WHICH IS ABOUT 2 STANDARD DEVIATIONS ABOVE NORMAL. FORECAST SOUNDINGS SHOW CONVECTION SHOULD BE EFFICIENT PRECIPITATION PRODUCERS WITH A WARM CLOUD DEPTH >8,000 FT, MINIMAL MID- OR UPPER- LEVEL DRY AIR FOR ENTRAINMENT, AND A TALL, SKINNY CAPE PROFILE. THE MEAN DEEP LAYER FLOW WILL ALMOST BE PARALLEL TO THE MESOSCALE BOUNDARY ALONG WITH CORFIDI VECTOR MAGNITUDES LESS THAN 10 KT, ARGUING FOR THE POSSIBILITY OF BACKBUILDING AND TRAINING STORMS. THE MAIN CONCERN FOR HEAVY RAIN WILL BE NEAR THE MESOSCALE BOUNDARY, SO WE'LL HAVE TO WATCH WHERE THIS SETS UP LATER THIS EVENING. FRIDAY-THURSDAY: VERY FEW CHANGES MADE TO THIS PERIOD EXCEPT SOME TWEAKS TO POPS. OVERALL, THE IDEA OF THE HIGHEST RAIN CHANCES BEING THIS WEEKEND REMAINS ON TRACK. SEVERE WEATHER PROSPECTS CONTINUE TO INCREASE, AND IN FACT, SUNDAY ACTUALLY LOOKS LIKE THE MOST FAVORABLE FOR SEVERE WEATHER IF THE ATMOSPHERE ISN'T TOO WORKED OVER. RAIN CHANCES WILL GRADUALLY DIMINISH EARLY NEXT WEEK AS THE UPPER LOW SLOWLY PULLS OFF TO THE EAST. ADDED THUNDERSTORM CHANCES ON WEDNESDAY AND WEDNESDAY NIGHT AS MOIST UPSLOPE FLOW WILL BE IN PLACE BEHIND A WEAK BACKDOOR COLD FRONT. JACKSON && .FIRE WEATHER... NO ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH THURSDAY AS EITHER RELATIVE HUMIDITY VALUES WILL REMAIN ABOVE 20 PERCENT AND/OR 20-FOOT WINDS WILL REMAIN BELOW 15 MPH. THUNDERSTORMS ARE EXPECTED ALMOST EVERY DAY IN THE NEXT SEVEN DAYS...AND THEY COULD POSE A SMALL RISK FOR FIRE STARTS DUE TO LIGHTNING. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 61 76 60 76 58 / 70 50 30 70 60 BEAVER OK 62 77 62 82 62 / 60 60 40 50 60 BOISE CITY OK 55 76 57 77 54 / 70 40 30 70 40 BORGER TX 63 80 61 80 62 / 70 60 30 70 60 BOYS RANCH TX 61 79 62 78 56 / 70 50 40 70 60 CANYON TX 59 77 61 75 57 / 70 50 30 70 60 CLARENDON TX 63 79 62 76 61 / 40 60 30 60 60 DALHART TX 56 77 58 76 54 / 70 40 40 70 50 GUYMON OK 59 77 60 81 58 / 70 50 30 70 50 HEREFORD TX 58 78 61 75 56 / 70 50 40 70 60 LIPSCOMB TX 62 76 62 81 63 / 60 60 40 50 60 PAMPA TX 61 77 60 76 60 / 60 60 30 60 60 SHAMROCK TX 64 80 63 80 63 / 30 60 30 50 60 WELLINGTON TX 66 82 64 80 63 / 30 60 30 50 60 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && JG/AM/JJ
Hazardous weather outlook, May 22, 2:45 PM CDT, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 245 PM CDT THU MAY 22 2014 OKZ001>003-TXZ001>020-231100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 245 PM CDT THU MAY 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE POSSIBLE ACROSS MOST OF THE PANHANDLES THROUGH TONIGHT. A FEW STRONG TO SEVERE THUNDERSTORMS CANNOT BE RULED OUT ANYWHERE ACROSS THE PANHANDLES THROUGH 11 PM...BUT THE HIGHER CHANCES OF SEVERE WEATHER WILL BE WEST OF A GUYMON TO AMARILLO LINE. WIND GUSTS UP TO 70 MPH AND HAIL UP TO GOLF BALL SIZE WILL BE THE PRIMARY HAZARDS. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE FAR WESTERN PANHANDLES UNTIL 8 PM CDT. ANY STORMS WILL ALSO BE CAPABLE OF PRODUCING HEAVY RAIN THAT COULD LEAD TO LOCALIZED FLASH FLOODING...ESPECIALLY AFTER 10 PM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS WILL REMAIN POSSIBLE ACROSS THE PANHANDLES FRIDAY THROUGH TUESDAY AND AGAIN WEDNESDAY AND WEDNESDAY NIGHT. SOME OF THESE STORMS MAY BE STRONG TO SEVERE THROUGH MONDAY...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS THROUGH. AT THIS TIME...IT APPEARS THAT THE MORE FAVORABLE TIMES FOR MORE ORGANIZED SEVERE WEATHER WILL BE SATURDAY ACROSS THE WESTERN TWO THIRDS OF THE PANHANDLES AND SUNDAY ACROSS THE EASTERN TWO THIRDS OF THE PANHANDLES. HEAVY RAIN COULD LEAD TO LOCALIZED FLASH FLOODING FRIDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. SPOTTER ACTIVATION MAY ALSO BE NEEDED FRIDAY THROUGH TUESDAY. JACKSON
In the hours before
Special weather statement, May 22, 3:48 PM CDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
348 PM CDT THU MAY 22 2014
TXZ005-009-010-014-015-222145-
GRAY TX-HEMPHILL TX-LIPSCOMB TX-ROBERTS TX-WHEELER TX-
348 PM CDT THU MAY 22 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WHEELER...
SOUTHEASTERN ROBERTS...EXTREME SOUTHERN LIPSCOMB...HEMPHILL AND
NORTHEASTERN GRAY COUNTIES UNTIL 445 PM CDT...
AT 344 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES EAST OF LORA...OR 11 MILES EAST OF
MIAMI...MOVING NORTHEAST AT 20 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
* LOCATIONS IMPACTED INCLUDE...
MIAMI... CANADIAN... NEW MOBEETIE...
LORA... LAKE MARVIN... GLAZIER...
CODMAN... MOBEETIE...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.
LAT...LON 3544 10061 3558 10077 3576 10083 3606 10024
3606 10000 3573 10000
TIME...MOT...LOC 2048Z 239DEG 16KT 3576 10043
MOULTONSpecial weather statement, May 22, 4:12 PM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 412 PM CDT THU MAY 22 2014 TXZ011-012-016-017-222200- DEAF SMITH TX-OLDHAM TX-POTTER TX-RANDALL TX- 412 PM CDT THU MAY 22 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RANDALL... SOUTHWESTERN POTTER...SOUTHEASTERN OLDHAM AND NORTHEASTERN DEAF SMITH COUNTIES UNTIL 500 PM CDT... AT 412 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 4 MILES SOUTHWEST OF BUSHLAND...OR 16 MILES NORTHWEST OF CANYON...MOVING NORTHWEST AT 35 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... VEGA... WILDORADO... BUSHLAND... THIS INCLUDES INTERSTATE 27 BETWEEN MILE MARKERS 115 AND 119. THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 31 AND 64. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS... AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY...TURN AROUND DONT DROWN. LAT...LON 3522 10258 3548 10230 3513 10188 3499 10202 TIME...MOT...LOC 2112Z 130DEG 29KT 3515 10212 SIMPSON
Special weather statement, May 22, 4:54 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 454 PM CDT THU MAY 22 2014 TXZ010-015-222245- HEMPHILL TX-WHEELER TX- 454 PM CDT THU MAY 22 2014 ...SIGNIFICANT WEATHER ADVISORY FOR WHEELER AND SOUTHERN HEMPHILL COUNTIES UNTIL 545 PM CDT... AT 450 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 4 MILES SOUTHEAST OF BRISCOE...OR 24 MILES NORTH OF SHAMROCK...MOVING EAST AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... WHEELER... TWITTY... NEW MOBEETIE... KELLERVILLE... BRISCOE... ALLISON... MOBEETIE... THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 162 AND 176. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS... AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY...TURN AROUND DONT DROWN. LAT...LON 3527 10052 3573 10052 3583 10000 3519 10000 TIME...MOT...LOC 2153Z 273DEG 19KT 3556 10020 MOULTON
Special weather statement, May 22, 4:59 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 459 PM CDT THU MAY 22 2014 TXZ006-007-011-012-222245- HARTLEY TX-MOORE TX-OLDHAM TX-POTTER TX- 459 PM CDT THU MAY 22 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN POTTER... NORTHEASTERN OLDHAM...SOUTHWESTERN MOORE AND SOUTHEASTERN HARTLEY COUNTIES UNTIL 545 PM CDT... AT 500 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 6 MILES NORTH OF VALLEY DE ORO...OR 24 MILES SOUTH OF DUMAS...MOVING NORTH AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... VALLEY DE ORO... CHANNING... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY...TURN AROUND DONT DROWN. LAT...LON 3575 10238 3583 10204 3546 10199 3542 10220 TIME...MOT...LOC 2159Z 167DEG 22KT 3553 10212 SIMPSON
Local storm report, May 22, 5:23 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
523 PM CDT THU MAY 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TSTM WND GST 5 SE KENTON 36.83N 102.88W
05/22/2014 M64 MPH CIMARRON OK MESONET
OKLAHOMA MESONET
&&
EVENT NUMBER AMA1400355
JACKSONSpecial weather statement, May 22, 5:49 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 549 PM CDT THU MAY 22 2014 OKZ001-002-TXZ001-002-006-007-011-012-222330- CIMARRON OK-DALLAM TX-HARTLEY TX-MOORE TX-OLDHAM TX-POTTER TX-SHERMAN TX-TEXAS OK- 549 PM CDT THU MAY 22 2014 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SHERMAN...NORTHWESTERN POTTER...NORTHEASTERN OLDHAM...WESTERN MOORE...EASTERN HARTLEY... EASTERN DALLAM...WESTERN TEXAS AND EASTERN CIMARRON COUNTIES UNTIL 630 PM CDT... AT 548 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF BOISE CITY TO 5 MILES WEST OF BOYS RANCH...MOVING EAST AT 40 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... BOISE CITY... STRATFORD... DUMAS... KEYES... GRIGGS... MASTERSON... HARTLEY... FOUR WAY... CONLEN... CHANNING... CACTUS... BOYS RANCH... STURGIS... THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY...TURN AROUND DONT DROWN. LAT...LON 3700 10193 3549 10186 3548 10244 3700 10254 TIME...MOT...LOC 2249Z 265DEG 33KT 3680 10239 3553 10232 SIMPSON
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 8:06 PM CDT | Special Weather Statement | AMA | Beaver | 54 min |
| May 21, 9:00 PM CDT | Special Weather Statement | AMA | Beaver | 60 min |
| May 22, 4:53 PM CDT | Severe Thunderstorm Warning | AMA | Cimarron | 82 min |
| May 22, 5:49 PM CDT | Special Weather Statement | AMA | Cimarron | 41 min |
| May 22, 6:54 PM CDT | Severe Thunderstorm Warning | AMA | Texas | 66 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.